A case of amiodarone-induced pulmonary toxicity

Jae Jeong Shim, Seung Heon Lee, J. M. Yoo, H. S. Suh, D. J. Oh, J. Y. Joh, Kwang Ho In, S. H. Yoo, H. H. Kang, Eun-Young Kang, Y. S. Chae

Research output: Contribution to journalArticle

Abstract

Amiodarone is a potent antiarrythmic agent used in the treatment of refractory tachyarrythmias and premature ventricular contractions. Amiodarone may be responsible for the frequent and various side effects including corneal deposits, abnormal liver function test, hyperthyriodism or hypothyroidism, bluish discoloration of the skin, neuropathies, and the others. However, pulmonary toxicity is most serious adverse reaction limiting the clinical efficacy. Rescently, we experienced a case of pulmonary toxicity induced by low dose 10-month amiodarone treatment for atrial fibrilation with rapid ventricular response. Lung biopsy reveals interstitial inflammation, fibrosis, hyperplasia of pneumocytes, and foamy macrophages. Respiratory symptoms and abnormal chest X-ray findings were nearly complete cleared after using steroid and withdrawal of amiodarone. We report a case of amiodarone-induced pulmonary toxicity with literature review.

Original languageEnglish
Pages (from-to)51-57
Number of pages7
JournalTuberculosis and Respiratory Diseases
Volume41
Issue number1
Publication statusPublished - 1994 Jan 1

Fingerprint

Amiodarone
Lung
Alveolar Epithelial Cells
Ventricular Premature Complexes
Liver Function Tests
Hypothyroidism
Hyperplasia
Fibrosis
Thorax
Macrophages
Steroids
X-Rays
Inflammation
Biopsy
Skin

Keywords

  • amiodarone
  • lung
  • toxicity

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Infectious Diseases

Cite this

Shim, J. J., Lee, S. H., Yoo, J. M., Suh, H. S., Oh, D. J., Joh, J. Y., ... Chae, Y. S. (1994). A case of amiodarone-induced pulmonary toxicity. Tuberculosis and Respiratory Diseases, 41(1), 51-57.

A case of amiodarone-induced pulmonary toxicity. / Shim, Jae Jeong; Lee, Seung Heon; Yoo, J. M.; Suh, H. S.; Oh, D. J.; Joh, J. Y.; In, Kwang Ho; Yoo, S. H.; Kang, H. H.; Kang, Eun-Young; Chae, Y. S.

In: Tuberculosis and Respiratory Diseases, Vol. 41, No. 1, 01.01.1994, p. 51-57.

Research output: Contribution to journalArticle

Shim, JJ, Lee, SH, Yoo, JM, Suh, HS, Oh, DJ, Joh, JY, In, KH, Yoo, SH, Kang, HH, Kang, E-Y & Chae, YS 1994, 'A case of amiodarone-induced pulmonary toxicity', Tuberculosis and Respiratory Diseases, vol. 41, no. 1, pp. 51-57.
Shim JJ, Lee SH, Yoo JM, Suh HS, Oh DJ, Joh JY et al. A case of amiodarone-induced pulmonary toxicity. Tuberculosis and Respiratory Diseases. 1994 Jan 1;41(1):51-57.
Shim, Jae Jeong ; Lee, Seung Heon ; Yoo, J. M. ; Suh, H. S. ; Oh, D. J. ; Joh, J. Y. ; In, Kwang Ho ; Yoo, S. H. ; Kang, H. H. ; Kang, Eun-Young ; Chae, Y. S. / A case of amiodarone-induced pulmonary toxicity. In: Tuberculosis and Respiratory Diseases. 1994 ; Vol. 41, No. 1. pp. 51-57.
@article{49e15f65c09945348eeef6035e5da7f0,
title = "A case of amiodarone-induced pulmonary toxicity",
abstract = "Amiodarone is a potent antiarrythmic agent used in the treatment of refractory tachyarrythmias and premature ventricular contractions. Amiodarone may be responsible for the frequent and various side effects including corneal deposits, abnormal liver function test, hyperthyriodism or hypothyroidism, bluish discoloration of the skin, neuropathies, and the others. However, pulmonary toxicity is most serious adverse reaction limiting the clinical efficacy. Rescently, we experienced a case of pulmonary toxicity induced by low dose 10-month amiodarone treatment for atrial fibrilation with rapid ventricular response. Lung biopsy reveals interstitial inflammation, fibrosis, hyperplasia of pneumocytes, and foamy macrophages. Respiratory symptoms and abnormal chest X-ray findings were nearly complete cleared after using steroid and withdrawal of amiodarone. We report a case of amiodarone-induced pulmonary toxicity with literature review.",
keywords = "amiodarone, lung, toxicity",
author = "Shim, {Jae Jeong} and Lee, {Seung Heon} and Yoo, {J. M.} and Suh, {H. S.} and Oh, {D. J.} and Joh, {J. Y.} and In, {Kwang Ho} and Yoo, {S. H.} and Kang, {H. H.} and Eun-Young Kang and Chae, {Y. S.}",
year = "1994",
month = "1",
day = "1",
language = "English",
volume = "41",
pages = "51--57",
journal = "Tuberculosis and Respiratory Diseases",
issn = "1738-3536",
publisher = "The Korean Academy of Tuberculosis and Respiratory Diseases",
number = "1",

}

TY - JOUR

T1 - A case of amiodarone-induced pulmonary toxicity

AU - Shim, Jae Jeong

AU - Lee, Seung Heon

AU - Yoo, J. M.

AU - Suh, H. S.

AU - Oh, D. J.

AU - Joh, J. Y.

AU - In, Kwang Ho

AU - Yoo, S. H.

AU - Kang, H. H.

AU - Kang, Eun-Young

AU - Chae, Y. S.

PY - 1994/1/1

Y1 - 1994/1/1

N2 - Amiodarone is a potent antiarrythmic agent used in the treatment of refractory tachyarrythmias and premature ventricular contractions. Amiodarone may be responsible for the frequent and various side effects including corneal deposits, abnormal liver function test, hyperthyriodism or hypothyroidism, bluish discoloration of the skin, neuropathies, and the others. However, pulmonary toxicity is most serious adverse reaction limiting the clinical efficacy. Rescently, we experienced a case of pulmonary toxicity induced by low dose 10-month amiodarone treatment for atrial fibrilation with rapid ventricular response. Lung biopsy reveals interstitial inflammation, fibrosis, hyperplasia of pneumocytes, and foamy macrophages. Respiratory symptoms and abnormal chest X-ray findings were nearly complete cleared after using steroid and withdrawal of amiodarone. We report a case of amiodarone-induced pulmonary toxicity with literature review.

AB - Amiodarone is a potent antiarrythmic agent used in the treatment of refractory tachyarrythmias and premature ventricular contractions. Amiodarone may be responsible for the frequent and various side effects including corneal deposits, abnormal liver function test, hyperthyriodism or hypothyroidism, bluish discoloration of the skin, neuropathies, and the others. However, pulmonary toxicity is most serious adverse reaction limiting the clinical efficacy. Rescently, we experienced a case of pulmonary toxicity induced by low dose 10-month amiodarone treatment for atrial fibrilation with rapid ventricular response. Lung biopsy reveals interstitial inflammation, fibrosis, hyperplasia of pneumocytes, and foamy macrophages. Respiratory symptoms and abnormal chest X-ray findings were nearly complete cleared after using steroid and withdrawal of amiodarone. We report a case of amiodarone-induced pulmonary toxicity with literature review.

KW - amiodarone

KW - lung

KW - toxicity

UR - http://www.scopus.com/inward/record.url?scp=0028328945&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028328945&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0028328945

VL - 41

SP - 51

EP - 57

JO - Tuberculosis and Respiratory Diseases

JF - Tuberculosis and Respiratory Diseases

SN - 1738-3536

IS - 1

ER -